Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Hecke modular forms and the Kac-Peterson identities

Author: George E. Andrews
Journal: Trans. Amer. Math. Soc. 283 (1984), 451-458
MSC: Primary 11F11; Secondary 11E45, 17B67
MathSciNet review: 737878
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The identity of certain Hecke modular forms with well-known infinite products is derived in an elementary manner. New identities and applications are discussed.

References [Enhancements On Off] (What's this?)

  • [1] G. E. Andrews, Applications of basic hypergeometric functions, SIAM Rev. 16 (1974), 441-484. MR 0352557 (50:5044)
  • [2] -, The theory of partitions, Encyclopedia of Math. Appl., vol. 2, Addison-Wesley, Reading, Mass., 1976. MR 0557013 (58:27738)
  • [3] -, Generalized Frobenius partitions, Mem. Amer. Math. Soc. (to appear). MR 743546 (85m:11063)
  • [4] G. H. Hardy and E. M. Wright, An introduction to the theory of numbers (4th ed.), Oxford Univ. Press, London and New York, 1960.
  • [5] E. Hecke, Über einen Zusammenhang zwischen elliptischen Modulfunktionen und indefiniten quadratischen Formen, Mathematische Werke, Vandenhoeck and Ruprecht, Göttingen, 1959, pp. 418-427.
  • [6] V. G. Kac, Infinite-dimensional algebras, Dedekind's $ \eta $-function, classical Möbius function and the very strange formula, Adv. in Math. 30 (1978), 85-136. MR 513845 (83a:17014a)
  • [7] V. G. Kac and D. H. Peterson, Affine Lie algebras and Hecke modular forms, Bull. Amer. Math. Soc. (N.S.) 3 (1980), 1057-1061. MR 585190 (82b:10028)
  • [8] L. J. Rogers, Second memoir on the expansion of certain infinite products, Proc. London Math. Soc. 25 (1894), 318-343.
  • [9] L. J. Slater, Generalized hypergeometric functions, Cambridge Univ. Press, London and New York, 1966. MR 0201688 (34:1570)
  • [10] J. Tannery and J. Molk, Éléments de la théorie des fonctions elliptiques, Tome III, Gauthier-Villars, Paris, 1893-1902; reprinted, Chelsea, New York, 1972.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11F11, 11E45, 17B67

Retrieve articles in all journals with MSC: 11F11, 11E45, 17B67

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society